Alabama, 2010Damaging Wind in Alabama, August 1, 2010
August 1, 2010 · NWS TAE · 1 event in 1 county or zone
The tail end of a weak upper level trough coupled with an unstable air mass resulted in a severe storm during the late afternoon hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The tail end of a weak upper level trough coupled with an unstable air mass resulted in a severe storm during the late afternoon hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 1, 1:05 PM CST, 2 hours 59 minutes earlier.
Area forecast discussion, Aug 1, 1:05 PM CST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
305 PM EDT SUN AUG 1 2010
...DANGEROUS HEAT INDICES TO CONTINUE FOR THE NEXT SEVERAL DAYS...
...HEAT ADVISORY HAS BEEN ISSUED FOR ENTIRE FORECAST AREA FOR MONDAY
AFTERNOON...
.SYNOPSIS...
DURING SUN AFTN...11U-3.9U MICRON SATELLITE CLEARLY SHOWED A BUBBLE
LOW ACROSS FL/SRN GA WITH TSTMS ROTATING AROUND EAST AND SOUTHEAST
FLANK. AT 3 PM EDT...RADAR INDICATED AMPLE STORMS SOUTH OF I-10 AND
MAINLY ACROSS ERN BIG BEND AND THE ADJACENT WATERS ASSOCD WITH
PASSING SHORTWAVE. CLOUDS ASSOCD WITH BUBBLE LOW OVER FL SUPPRESSED
TEMPS A FEW DEGREES ESPECIALLY ALONG COAST AND ITS BORDERLINE
WHETHER HEAT WARNING CRITERIA WILL BE REALIZED THERE. HEAT ADVISORY
CRITERIA WILL BE REALIZED ACROSS THE TRI-STATE AREA WITH HEAT
ADVISORIES 108 TO 113 DEGREES.
AT UPPER LEVELS...
THE LARGE SCALE CONUS PATTERN REMAINS HIGHLY AMPLIFIED HIGHLIGHTED
IN NRN STREAM BY A TROUGH ALONG WEST COAST...RIDGE OVER MIDDLE OF
COUNTRY WITH AXIS OVER PLAINS...AND A TROUGH OVER ERN CONUS REACHED
ITS PEAK AMPLITUDE THIS MORNING AS A WEAK VORT CENTER MOVED OFF THE
SE U.S. COAST. WEAK UPPER LOW NOTED OVER AZ. EWD...REST OF SRN
STREAM INCLUDING NE GULF CONTINUES DOMINATED BY A LARGE AND STRONG
UPPER LEVEL RIDGE...WITH THE AXIS CURRENTLY EXTENDING FROM LOCAL
AREA NWWD THROUGH HIGH OVER OK AND THRU 4 CORNERS REGION.
LOOKING THRU WED...NRN STREAM PATTERN FCST TO DEAMPLIFY AS SERIES OF
SHORTWAVES MOVE ESE INTO MID CONTINENT RIDGE BUT SHOULD REMAIN NORTH
OF CWA. ELSEWHERE...AS THE E COAST TROUGH LIFTS AWAY...THE SRN
PLAINS RIDGE WILL BUILD EWD WITH AXIS FROM PLAINS TODAY TO LWR MS
VALLEY ON MONDAY SOLIDIFYING THIS STUBBORN HEAT HAVE. BY WED...
STRONG 595DM H5 RIDGE CENTERED JUST TO OUR WEST. AREA TEMPS SHOULD
RISE TO AROUND 100 DEGREES ACROSS MANY AREAS. POPS WILL TREND
DOWNWARD ONCE AGAIN TO CLIMO ON MON AND JUST BELOW ON TUE. ONCE
AGAIN A FEW STRONG STORMS CANNOT BE RULED OUT EACH DAY.
AT LOWER LEVELS...
A LOW PRESSURE TROUGH REMAINS IN PLACE FROM COASTAL GA TO THERMAL
LOW ACROSS OUR GA COUNTIES...NWD TO ERN TN...AND A SURFACE RIDGE WAS
NOTED ACROSS SRN FL. THE SOUTHERLY WIND COMPONENT WILL ALLOW
ADDITIONAL MOISTURE (HIGHER DEW POINTS) TO POOL SOUTH OF THE TROUGH
LOOKING INTO TUES...THE TROUGH WILL DRIFT WSW...WEAKEN AND THEN
DISSIPATE. IN ITS PLACE...HIGH PRESSURE WITH SLIGHTLY DRIER AIR WILL
ATTEMPT TO BUILD IN FROM THE NORTH. MEANWHILE...SRN FL RIDGE ABLE TO
LIFT NWD TO REACH NE GULF REGION BY WED AND DOMINATES LOCAL WEATHER.
UNTIL THEN...TROUGH WILL CONTINUE TO GENERATE OUTFLOW BOUNDARIES
THAT WILL IMPACT LOCAL AREA. S/SW FLOW WILL CONTINUE TO BRING
ABUNDANT LOW LEVEL MOISTURE IN FROM THE GULF BUT WITH UPPER RIDGE
CENTERED JUST TO OUR WEST....WE SHOULD GET SOME LOCAL RELIEF DURING
THE AFTERNOON FROM SHOWERS AND STORMS
&&
.SHORT TERM...THIS EVENING THRU WEDNESDAY.
TONIGHT...ONGOING (SUN AFTN) CONVECTION WILL CONTINUE ACROSS MAINLY
BIG BEND AND ADJACENT WATERS AT LEAST THRU THIS EVE. SATELLITE SHOWS
WEAK SHORTWAVE DROPPING SWD ACROSS NRN BIG BEND DURING AFTN...IN ITS
WAKE DRIER AIR/SUBSIDENCE AND NVA FILTERING INTO SRN GA SUPPRESSING
CONVECTION THERE. WILL GO ABOVE GUIDANCE WITH 30-40 PCT EXCEPT FOR
20 PCT NRN TIER GA COUNTIES...ISOLD POPS AFTER MIDNIGHT. WITH MORE
MOIST AIR AND HIGH DEW POINTS ACROSS COAST...PATCHY FOG POSSIBLE.
MONDAY...TYPE 1 (LIGHT AND VRBL) SEA BREEZE NORMALLY FAVORS AMPLE
POPS ESPECIALLY ACROSS FL. HOWEVER UPPER RIDGE MOVING EWD ACROSS NE
GULF TO SUPPRESS PRECIP. 30-50 PCT POP WITH SW-NE GRADIENT. HIGHS 95
TO 100 WITH HIGH HEAT ADVISORY ISSUED FOR MON AFTN ALL AREAS.
TUESDAY...TYPE 1 (LIGHT AND VRBL) SEA BREEZE CONTINUES. 30-40 PCT
S-N POP GRADIENT. HIGH IN UPPER 90S.
WEDNESDAY...TYPE 1 (LIGHT AND VRBL) SEA BREEZE CONTINUES. MAINLY
40 POP GRADIENT. HIGHS MID TO UPPER 90S.
.LONG TERM...WED NIGHT THROUGH NEXT WEEKEND.
UPPER RIDGE WEAKENS A BIT FOR THE END OF THE WEEK...BUT DOES NOT
GIVE UP INFLUENCE ON THE REGION. PATTERN INTO THE UPCOMING WEEKEND
WILL SHOW AN ELONGATED UPPER RIDGE AXIS EXTENDING FROM THE SOUTHERN
PLAINS...ALONG THE NORTHERN GULF COAST...AND THEN OFF THE SOUTHEAST
COAST. SUBTROPICAL SURFACE RIDGE WILL REMAIN IN IT CLIMO POSITION
OVER NORTH-CENTRAL FL AND ALONG THE NE GULF COAST. OVERALL THIS
PATTERN WILL BRING TYPICAL SUMMER CONDITIONS FOR EARLY AUGUST TO THE
FORECAST AREA. SHOULD SEE A SCATTERING OF DIURNAL SHOWERS AND STORMS
OVER LAND DURING THE AFTERNOON AND EVENING...AND OVER THE COASTAL
WATERS DURING THE MORNING. TEMPERATURES WILL BE NEAR OR SLIGHTLY
ABOVE CLIMO (MIDDLE 90S DAY/ 70S NIGHT).
&&
.MARINE...THIS AFTERNOON THROUGH WED.
WINDS AND SEAS WILL REMAIN LIGHT OVER THE GULF COASTAL WATERS WITH
WINDS SPEEDS GENERALLY 10 KT OR LESS AND SEAS 2 FT OR LESS OUTSIDE
OF THUNDERSTORMS THROUGH THE PERIOD. THE PRIMARY CONCERN OVER THE
WATERS WILL CONTINUE TO BE THE EXCESSIVE HEAT INDICES WHICH WILL
REMAIN IN EXCESS OF 100 DEGREES BOTH DAY AND NIGHT.
&&
.FIRE WEATHER...WITH PLENTY OF LOW LEVEL MOISTURE IN PLACE...EVEN
THE CONTINUATION OF THE VERY HOT TEMPERATURES WILL NOT BE ABLE TO
OFFSET THE HIGH DEWPOINTS. THIS WILL KEEP AFTERNOON RELATIVE
HUMIDITIES QUITE HIGH FOR THE NEXT SEVERAL DAYS.
&&
.AVIATION...WITH THE EXTENSIVE CANOPY OF MID AND HIGH LEVEL
CLOUDINESS WHICH WAS DRAPED ACROSS THE CWA FOR MUCH OF THIS
MORNING...PATCHES OF LOWER CLOUDINESS WERE JUST SNEAKY ENOUGH TO
HIDE UNDER THIS CANOPY EXCEPT FOR DHN WHICH WAS ON ITS WESTERNMOST
PERIPHERY. CLEARLY THE MOST FRUSTRATING TAF SITE WAS ABY...WHICH WE
EXPECTED TO BREAK OUT FROM THESE LOW CLOUDS BY 14 OR 15Z.
UNFORTUNATELY...THIS DID NOT HAPPEN UNTIL 1615Z!...BUT AT LEAST
CONDITIONS DID IMPROVE FROM IFR AT 1353Z TO MVFR BY 1414Z. ON THE
OTHER HAND...VLD WHICH BOTTOMED OUT TO THE GENERAL MINIMUMS OF 1/4
MILE VIS AND A 100FT OVC...WAS ALREADY BACK TO VFR BY 1313Z. NOW
THAT EVERYONE IS BACK SAFELY TO VFR...IT BECOMES A WAITING GAME FOR
THE AFTERNOON CONVECTION...AND JUDGING BY THE LATEST SATELLITE AND
RADAR ANALYSES...IT APPEARS LIKELY THAT TLH...DHN...AND VLD WILL BE
THE FIRST TO EXPERIENCE SHOWERS AND THUNDERSTORMS...POSSIBLY IN THE
ABOVE ORDER. ECP WOULD PROBABLY BE NEXT...AND ABY MAY BE VERY
LATE...IF EVER THIS AFTERNOON OR EVENING. OVERNIGHT...EXPECT ANOTHER
TRICKY TAF PACKAGE AND DECIDED TO GO FAIRLY CLOSE TO PERSISTENCE
WITH VLD GOING DOWN TO IFR OR BELOW ONCE AGAIN WITH MAINLY MVFR
TEMPOS AT THE TAF LOCATIONS...EXCEPT FOR DHN WHICH REMAINED VFR LAST
NIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 76 99 76 98 75/ 30 40 30 30 20
PANAMA CITY NW 80 94 80 95 80/ 30 30 20 30 20
DOTHAN 75 100 77 99 76/ 30 40 20 40 20
ALBANY 77 99 76 99 76/ 20 40 20 40 20
VALDOSTA 74 97 74 98 74/ 30 50 30 40 20
CROSS CITY 75 95 74 97 73/ 40 40 30 30 20
APALACHICOLA 80 94 79 95 78/ 30 30 20 30 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY SUN TIL 6 PM CDT TODAY.
HEAT ADVISORY MONDAY FROM 1 PM TO 5 PM CDT.
GA...HEAT ADVISORY TIL 7 PM EDT TODAY.
HEAT ADVISORY MONDAY FROM 2 PM TO 6 PM EDT.
FL...EXCESSIVE HEAT WARNING TIL 7 PM EDT/6 PM CDT TODAY
FOR FLZ014-015-108-112-114-115.
HEAT ADVISORY TIL 7 PM EDT/6 PM CDT TODAY FOR ALL
BUT COASTAL PANHANDLE ZONES FROM FRANKLIN WEST.
HEAT ADVISORY MONDAY 2 PM EDT /1PM CDT/ TO 6PM /5PM CDT/.
GM...NONE.
&&
BLOCK/GOULD/MROCZKAHazardous weather outlook, Aug 1, 3:50 AM CST, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
550 AM EDT SUN AUG 1 2010
...ISOLATED SEVERE STORMS POSSIBLE TODAY...
...EXCESSIVE HEAT WARNING IN EFFECT FOR COASTAL AREAS...
...HEAT ADVISORY IN EFFECT INLAND...
ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-021000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
550 AM EDT SUN AUG 1 2010 /450 AM CDT SUN AUG 1 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
MUCH LIKE SATURDAY...THERE WILL BE TWO PRIMARY WEATHER THREATS
TODAY...EXCESSIVE HEAT AND ISOLATED SEVERE STORMS. HEAT INDICES
WILL PEAK AT OR ABOVE 110 DEGREES ACROSS MOST OF THE FORECAST AREA
ONCE AGAIN THIS AFTERNOON WITH SOME COASTAL AREAS REACHING OR
SLIGHTLY EXCEEDING 115 DEGREES. SCATTERED TO NUMEROUS SHOWERS AND
STORMS ARE EXPECTED TO DEVELOP AND SEVERAL OF THESE WILL BE
STRONG. ISOLATED STORMS COULD REACH SEVERE LIMITS WITH FREQUENT
LIGHTNING AND DAMAGING WIND GUSTS THE PRIMARY THREATS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
AN UPPER LEVEL HIGH PRESSURE RIDGE WILL BUILD BACK EAST OVER THE
AREA EARLY IN THE WEEK AND THIS WILL PROLONG THE CURRENT HEAT WAVE
FOR SEVERAL MORE DAYS. TEMPERATURES WILL APPROACH THE CENTURY MARK
EACH AFTERNOON THROUGH AT LEAST MID WEEK WITH HEAT INDICES RISING
TO NEAR 110 DEGREES...IF NOT A BIT HIGHER. THERE MAY BE A SLIGHT
MODERATION IN TEMPERATURES LATER IN THE WEEK...BUT CONDITIONS WILL
REMAIN WARMER THAN NORMAL. SCATTERED THUNDERSTORMS WILL DEVELOP
EACH AFTERNOON AND LIKE ON MOST SUMMER DAYS...ISOLATED STRONG
STORMS WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND EVENING.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
18-WOOL
In the hours before
Special weather statement, Aug 1, 2:36 PM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
436 PM EDT SUN AUG 1 2010
FLZ017-027-012115-
INLAND WAKULLA-LEON-
436 PM EDT SUN AUG 1 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR LEON AND WAKULLA
COUNTIES...
* UNTIL 515 PM EDT
AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF CRAWFORDVILLE...
MOVING NORTHEAST AT 20 MPH. OTHER STRONG STORMS ARE EXPECTED TO
DEVELOP AS OUTFLOW BOUNDARIES COLLIDE OVER WAKULLA AND SOUTHERN
LEON COUNTIES.
WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
THESE STORM ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
9-FOURNIER
Special weather statement, Aug 1, 3:11 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
511 PM EDT SUN AUG 1 2010
FLZ017-027-012145-
INLAND WAKULLA-LEON-
511 PM EDT SUN AUG 1 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR LEON AND WAKULLA
COUNTIES...
* UNTIL 545 PM EDT
AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF TALLAHASSEE...MOVING
NORTH AT 10 TO 15 MPH.
WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
9-FOURNIER
Special weather statement, Aug 1, 3:15 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
515 PM EDT SUN AUG 1 2010
FLZ016-026-012145-
GADSDEN-LIBERTY-
515 PM EDT SUN AUG 1 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR GADSDEN AND
LIBERTY COUNTIES...
* UNTIL 545 PM EDT
AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF QUINCY...MOVING SOUTHWEST
AT 10 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
9-FOURNIER
Special weather statement, Aug 1, 4:04 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
604 PM EDT SUN AUG 1 2010
ALZ069-FLZ011-012230-
HOUSTON-JACKSON-
504 PM CDT SUN AUG 1 2010
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR SOUTHERN HOUSTON
AND JACKSON COUNTIES...
* UNTIL 530 PM CDT
AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COTTONWOOD TO 10
MILES SOUTHWEST OF COTTONWOOD...MOVING SOUTH AT 15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
9-FOURNIER
Thunderstorm Wind, Houston
- When
- August 1, 4:04 PM CST
- Where
- Houston County, Cottonwood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Unknown
- Coordinates
- 31.050, -85.300
Trees were blown down along with hail of unknown size. The monetary damage figure provided is a rough estimate.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Tennessee, August 1 to 5, 20107 deaths · 4 injured · 29 events
- Excessive Heat in Mississippi, August 1 to 4, 20103 deaths · 47 events
- Excessive Heat and Heat in Mississippi, August 1 to 5, 20103 deaths · 1 injured · 29 events
- Excessive Heat in Oklahoma, August 1 to 6, 201034 injured · 5 events
- Excessive Heat and Heat in Arkansas, August 1 to 6, 20101 death · 74 events
- Excessive Heat in Louisiana, August 1 to 2, 20101 death · $90,000 · 2 events
- Flooding in Texas, August 1 to 20, 20101 death · 5 events
- Drought in Louisiana, August 1 to 31, 2010$4.5 million · 9 events
- Flooding in Iowa, August 1 to 31, 2010$4.1 million · 4 events
- Drought in Mississippi, August 1 to 31, 2010$2.5 million · 5 events
- Flash Flooding in New Mexico, August 1, 2010$2.1 million · 4 events
- Tornadoes and Hail in North Dakota, August 1, 2010$587,000 · EF0 · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 254721.